EMAIL THIS PAGE TO A FRIEND

Internal medicine (Tokyo, Japan)

Oxaliplatin-induced acute thrombocytopenia: a case report and review of the literature.


PMID 23448774

Abstract

We herein report the case of a 77-year-old woman who developed acute thrombocytopenia during the 23rd cycle of modified FOLFOX therapy. She developed a hypersensitivity reaction with nasal bleeding. The chemotherapy infusion was immediately discontinued. The patient's symptoms resolved with discontinuation of chemotherapy and the administration of supportive therapy. A complete blood count showed severe thrombocytopenia, and oxaliplatin-induced thrombocytopenia was diagnosed. The patient was admitted to the hospital, and the thrombocytopenia was corrected with a platelet transfusion followed by prednisolone. She was discharged after one week without requiring additional platelet transfusions. With the widespread use of oxaliplatin, the risk of oxaliplatin-induced acute thrombocytopenia should be considered an acute onset hematological emergency.